Alert archive / North Carolina / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 82, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 14, 2002, 2:07 PM EDT for Edgecombe County, North Carolina. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2002, 2:07 PM EDT (18:07 UTC)
- Expired
- Jun 14, 2002, 2:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Edgecombe County, NC
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 1:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 141807 SVRRAH NCC065-141830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 207 PM EDT FRI JUN 14 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EDGECOMBE COUNTY IN NORTH CAROLINA * UNTIL 230 PM EDT * AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF TARBORO...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TARBORO AT 215 PM EDT THIS IS A DANGEROUS STORM. WIND DAMAGE HAS ALREADY BEEN REPORTED ELSEWHERE IN THE STATE WITH THUNDERSTORMS. YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:35 AM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 14, 10:35 AM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1035 AM EDT FRI JUN 14 2002 MID AND HIGH LEVEL CLOUDS HAVE MOVE ACROSS MUCH OF CENTRAL NORTH CAROLINA THIS MORNING. A FEW LIGHT SHOWERS ARE ACCOMPANYING THE CLOUDS. TEMPERATURES IN THE CLOUDY AREAS ARE RUNNING AROUND 10 DEGREES BELOW THOSE OBSERVED THIS TIME YESTERDAY. CLOUDS WILL CONTINUE MOVING EAST AND COVER THE COASTAL PLAIN BY EARLY AFTERNOON. MORNING TEMPERATURES OVER THE COASTAL PLAIN UNDER SUNNY SKIES HAVE RISEN TO NEAR 90. ALTHOUGH CLOUDS WILL THICKEN LOW LEVELS ARE ALREADY QUITE UNSTABLE. WILL BACK OFF SEVERE THUNDERSTORM CHANCES FOR THIS AFTERNOON. NOW EXPECT ONLY AREAS EAST OF I-95 TO HAVE CHANCE FOR ANY SEVERE THUNDERSTORMS ACTIVITY. THIS DUE TO EARLY HEATING AND DESTABILIZATION OF LOWER LEVELS. .RAH...NONE. SWH
In the hours before
Special weather statement, Jun 14, 11:15 AM EDT, 2 hours 52 minutes before
ZCZC 000 TTAA00 KRAH 140757 NCZ007>011-021>028-038>043-073>078-083>086-088-089-142300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1115 AM EDT FRI JUN 14 2002 ...THERE IS A SLIGHT RISK OF SEVERE STORMS OVER THE COASTAL PLAIN EAST OF I-95 THIS AFTERNOON AND EVENING... .SKYWARN SPOTTERS... ACTIVATION OF SPOTTER NETWORKS IS NOW NOT EXPECTED. HOWEVER IF SIGHTED...SPOTTERS ARE ENCOURAGED TO REPORT THREATENING WEATHER OF ANY KIND TO THE NATIONAL WEATHER SERVICE. .SYNOPTIC PATTERN... A COLD FRONT WILL MOVE THROUGH CENTRAL NORTH CAROLINA THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ESPECIALLY OVER THE COASTAL PLAIN. .HAZARDOUS WEATHER DETAILS... AS TEMPERATURES RISE WELL INTO THE 90S UNDER PARTLY CLOUDY SKIES EAST OF I-95...THE ATMOSPHERE WILL BECOME UNSTABLE. WITH THE HEATING SCATTERED STORMS WILL BECOME MORE LIKELY...ORGANIZING INTO SMALL CLUSTERS OR MULTIPLE LINES OF STORMS. THE GREATEST THREAT WILL BE FROM DOWNBURST WINDS IN EXCESS OF 60 MPH... WHICH ARE CAPABLE OF DOWNING POWER LINES... TREES... AND LIMBS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE WATCHES OR WARNINGS. FOR ADDITIONAL WEATHER INFORMATION... CHECK OUR WEB SITE AT HTTP://WWW.NWS.NOAA.GOV/ER/RAH (ALL LOWER CASE). SWH
Nearby
Severe Thunderstorm Warnings in North Carolina, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.